MAUDE Adverse Event Report: RELIANCE MEDICAL SYSTEMS RELIANCE SPINAL SCREW SYSTEM; RELIANCE PSS TI ROD, STR, 6.0X400

RELIANCE MEDICAL SYSTEMS RELIANCE SPINAL SCREW SYSTEM; RELIANCE PSS TI ROD, STR, 6.0X400
Model Number 6-02-400
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 12/01/2016
Type of Reportable Event Malfunction
Event or Problem Description
Patient reported having a titanium rod break in early (b)(6) 2016.Reliance pss ti rod, straight, 6.0x400mm is part of the rms pedicle screw system.Reliance medical systems was made aware of the broken rod (b)(4) 2017 via email.Implantation of device was performed (b)(6) 2016 by dr.(b)(6) at (b)(6) for an unstable l1 fracture.The patient reported swimming and aqua fit session three times a week and being able to return to playing golf after the original procedure prior to the rod breaking.Patient reported he was standing at his kitchen counter brewing tea.Patient reached over to his right and heard a loud "cracking noise" combined with sharp back pain.Patient went to physician providing his post-operative care, dr.(b)(6), chief neurosurgeon at (b)(6) for x-rays.After reviewing the x-rays, dr.(b)(6) did not feel a revision surgery was indicated since the back had already 6 months to heal and the second rod was still in place.Dr.(b)(6) wanted to review again after 5-6 months, which revealed the second rod still in place without break and the broken rod without shift or movement.A final visit is scheduled in 12 months.

Brand Name
RELIANCE SPINAL SCREW SYSTEM
Common Device Name
RELIANCE PSS TI ROD, STR, 6.0X400
Manufacturer (Section D)
RELIANCE MEDICAL SYSTEMS
545 west 500 south, ste 100
bountiful UT 84010
MDR Report Key6675497
Report Number3006088942-2017-00001
Device Sequence Number45502
Product Code MNH
UDI-Device Identifier00842566105108
UDI-Public00842566105108
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162066
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number6-02-400
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age86 YR